Author Topic: Weight gain as a side-effect  (Read 98 times)

0 Members and 1 Guest are viewing this topic.

Offline thornbird11

  • *
  • Posts: 66
  • Reputation: +1/-0
  • Gender: Androgyne
  • Just a little enby trying to find themself.
    • The Mim
Weight gain as a side-effect
« on: June 17, 2019, 07:42:30 am »
Hey there,

I thought I'm starting a new topic, maybe some of you made similar experiences.

I am taking antidepressants (Escitalopram, sold under the brand names Cipralex and Lexapro) and antipsychotics (Ziprasidone, sold under the brand name Geodon, and Risperidone, sold under the brand name Risperdal). I recently changed from Fluanxol (Flupentixol) to Risperidone. Since 2014 I've gained 50 kg (that's about 110 pounds) as a side-effect of my psychotropic drugs, that's almost twice as much as I weighed before.

Since i take Risperidone instead of Fluanxol I have problems with my stomach though and suffer from appetite loss. I eat a lot of vegetables and fruits, no sweets (only some dark chocolate from time to time) and drink only water.

In the meantime I lost about 2.5 to 3 kg (that's about 5.5 to 6.6 pounds). At the moment (17 June, 2019) I'm at 108.5 kg (that's about 238 pounds). I want to go down to 85 kg (187 pounds), despite taking the antidepressants and antipsychotics. That's not easy, because the meds have messed up my metabolism. But I changed my diet radically and the first successes have become apparent.

Now I wondered if there are others among you who gained weight as a side-effect (especially psychotropics). How did you manage to lose weight? Do you have any good advice for me? Maybe we can slim together and motivate each other.
"Only I can change my life. No one can do it for me."
(Carol Burnett)

Offline Linde

  • A year full-time
  • *
  • Posts: 4,444
  • Reputation: +11/-0
  • Gender: Female
Re: Weight gain as a side-effect
« Reply #1 on: June 17, 2019, 07:52:03 am »
Your weight will not mean very much, if we do not know how tall you are!
Feb 2019, bi-lateral orchiectomy
June 10, 2019 Not enough Y chr detected to be male






Offline thornbird11

  • *
  • Posts: 66
  • Reputation: +1/-0
  • Gender: Androgyne
  • Just a little enby trying to find themself.
    • The Mim
Re: Weight gain as a side-effect
« Reply #2 on: June 17, 2019, 08:18:54 am »
Oh, I'm sorry, that's true. I'm 169 cm (about 5'5 ft)
"Only I can change my life. No one can do it for me."
(Carol Burnett)

Offline Linde

  • A year full-time
  • *
  • Posts: 4,444
  • Reputation: +11/-0
  • Gender: Female
Re: Weight gain as a side-effect
« Reply #3 on: June 17, 2019, 08:29:53 am »
I don't know if your medication does cause your weight gain, or if it is a psychological thing (Kummereating?)
I am around 5'10 - 5'11" and currently weigh around 200 pounds.  I plan to lose about 20 to 25 pounds.  This is very hard being on estrogen and progesterone, both of which are delighted to put bacon onto my body.  It seems as if testosterone could be helpful with weight loss, have you ever looked into this?  But testosterone will cause masculinization!
Feb 2019, bi-lateral orchiectomy
June 10, 2019 Not enough Y chr detected to be male






Offline thornbird11

  • *
  • Posts: 66
  • Reputation: +1/-0
  • Gender: Androgyne
  • Just a little enby trying to find themself.
    • The Mim
Re: Weight gain as a side-effect
« Reply #4 on: June 17, 2019, 09:07:45 am »
Weight gain is a common side-effect of antipsychotics and antidepressants. In 2007/2008 I gained 66 pounds and lost them quickly after discontinuing my meds. Unfortunately, this caused a bad relapse of my mental issues. So now I'm on meds again. My psychiatrist confirmed that the weight gain is caused by the meds. They increase my appetite and mess up my metabiolism.
But maybe Kummereating is contributing to it a little.

No, I never looked into this, to be honest. Taking testosterone was never really an option in my life so far. I don't know if it's the right way to go. I first want to talk about it with a specialist.

"Only I can change my life. No one can do it for me."
(Carol Burnett)

Offline Linde

  • A year full-time
  • *
  • Posts: 4,444
  • Reputation: +11/-0
  • Gender: Female
Re: Weight gain as a side-effect
« Reply #5 on: June 17, 2019, 09:19:35 am »

No, I never looked into this, to be honest. Taking testosterone was never really an option in my life so far. I don't know if it's the right way to go. I first want to talk about it with a specialist.
You should!  If you decide to become a man, T is the hormone you would be getting to achieve this (and probably estrogen blockers?)
You should check with the FtM people here on the site, what advise they can give you!
The only real thing I can do, get you back into a girl, which you are not to hot about!  >:-)
Feb 2019, bi-lateral orchiectomy
June 10, 2019 Not enough Y chr detected to be male






Tags: